I'm 17 years old and I have been on the Microgynon 30 contraceptive pill for just less than a year now. However, I have realized that this pill could be the reason behind my constant feelings of anxiety and even depression.
I am looking to change my method of birth control and have been particularly interested in the IUD and IUS. I'd like to try the IUD purely because it is non hormonal , however, I'm concerned about the longer, heavier periods - something which I have not been subject to during my time on the pill.
The IUS however is known to cause shorter, lighter periods which is definitely something which I'd rather. Also, I realize that Microgynon is the combined pill and the IUS is progestogeon only. So I'd like to know which hormone has been more likely to be causing me to feel so down - estrogen or progestogen? Or whether both these hormones contribute equally.
Welcome to ehealthforum,
Your symptoms could be attributed to the progesterone (synthetic progesterone) content of the pills that you use. You should consider discussing your symptoms with your gynecologist to find out which birth control method would suit you the best and avoid giving you side effects. Visit your gynecologist to discuss about the alternate birth control options and get started on the best one suited for you.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.